What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jul 3, 9:48 AM EST, 1 hour 32 minutes earlier.
Area forecast discussion, Jul 3, 9:48 AM EST, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Gray ME
1048 AM EDT Thu Jul 3 2025
.SYNOPSIS...
A cold front will approach from the west this afternoon with
more showers and thunderstorms, a few of which could be strong
to severe. That front will usher in a much drier air mass for
Independence Day, with temperatures in the 70s and 80s and
comfortable relative humidities. The weekend will gradually get
warmer and more humid with shower chances mainly confined to the
mountains on Sunday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1045AM Update...Update to issue Severe Thunderstorm Watch that
goes until 6PM this evening. Multiple rounds of potential severe
storms are possible as convection currently moving across NH
runs into a more favorable environment as it works eastward,
and behind this wave, it does appear that the environment will
be able to recover going into this afternoon as the cold front
itself approaches.
10 AM Update...Raised PoPs to low-end likely (60%) across portions
of western and southwestern NH to capture incoming showers and
storms. Meso models are not handling this well, so PoPs farther
east may need also need to be increased in a few hours.
615 AM Update...Little change to the going forecast at this
time. Added haze to all zones due to smoke from distant
wildfires. Otherwise, thunderstorms are expected after about
noon, perhaps a tad earlier in northern NH.
Previously...
A short wave trough and attendant SFC cold front will approach
from the west today providing the necessary forcing for ascent
for thunderstorm development.
By late morning and afternoon MLCAPE, deep shear, and low/mid
level lapse rates will be supportive of scattered severe
thunderstorms with damaging winds being the main threat,
especially with low to mid level theta-e differences approaching
30 K. This will support wet microbursts.
With the air mass generally uncapped, we will probably see the
onset of storm development between noon and 2 PM. The most
likely modes will be line segments and organized multicell
clusters, but deep shear values increasing to around 35 kt by
late morning may foster the development of isold supercells with
the attendant risk for large hail this afternoon.
Have added damaging wind wording to the forecast for nearly all
zones as even the coast will not be completely out of the woods.
This is in agreement with the SPC's upgrade to slight risk.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
Any thunderstorm activity should end early this evening with the
passage of the short wave trough. Clearing is then expected
except for some fog on the Midcoast.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
A more comfortable airmass settles in Friday featuring highs mainly
in the mid 70s to lower 80s with lower dewpoints/humidity. As the
upper low crosses into the eastern part of Maine, it may set off a
few showers and a storm or two across northern areas, but the vast
majority of the area will stay mostly to partly sunny and dry.
Friday night temps will be mostly in the 50s, but northern valleys
may see the upper 40s.
Mostly dry conditions are expected over the weekend as a 500mb ridge
steadily builds in, although models are hinting at a weak wave
moving in on the northwest flow aloft, which may bring a few showers
across the north Saturday night. Otherwise, the building ridge will
bring a warming trend with highs in the low to mid 80s Saturday, and
by Sunday, lower 90s are possible across portions the area as 850mb
temps are progged to get to around +19C with humidity also creeping
back upward as a front approaches from the north.
Speaking of the front, there's been a slowing trend in its approach,
so chances for precip have continued to decline for Sunday with most
expected to stay dry at this point, except maybe far northern
areas where PoPs remain at 20-30%. The front begins pushing
southward early next week with the higher chances for showers
and thunderstorms coming Monday into Tuesday. It looks to remain
hot Monday, and then temperatures may come down Tuesday into
Wednesday depending on how far south the front progresses.
&&
.AVIATION /15Z THURSDAY THROUGH MONDAY/...
Short Term...Scattered showers and thunderstorms are expected
this afternoon ahead of a cold front. Some may produce SFC wind
gusts in excess of 45 kt. In between storms, VFR conditions are
expected, except perhaps at RKD where fog may be in and out.
Main VFR conditions tonight except for the possibility of low
vsbys in fog at RKD.
Long Term...Mainly VFR Friday with a couple of showers
possible, mainly north of an AUG-HIE line. Over the weekend,
prevailing VFR during the day, but there may be valley fog at
night. A front approaching from the north may bring a chance of
showers and storms as early as Sunday, but it's more likely
showers and storm hold off until Monday.
&&
.MARINE...
Short Term...Conditions are generally expected to remain below
SCA levels today. However, locally dense fog may be present at
times off the Midcoast today through tonight.
Long Term...SCA conditions not expected Friday with offshore
flow behind a frontal boundary...but may become more variable in
the afternoon as a seabreeze tries to develop. High pressure
becomes centered southeast of the waters over the weekend into
early next week as a frontal boundary approaches. The pressure
gradient may become tight enough to bring SCA conditions as
south to southwest winds increase in the late Saturday through
Monday timeframe.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...None.
&&
NEAR TERM...Combs/Ekster
SHORT TERM...Ekster
LONG TERM...Combs/Cornwell
Hazardous weather outlook, Jul 3, 9:39 AM EST, 1 hour 41 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
1039 AM EDT Thu Jul 3 2025
MEZ007>009-012>014-018>028-033-NHZ001>015-041445-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Interior York-
Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Interior Cumberland Highlands-Northern Coos-Southern Coos-
Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll-
Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough-
Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
1039 AM EDT Thu Jul 3 2025
...SEVERE THUNDERSTORM WATCH 483 IN EFFECT UNTIL 6 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, west central Maine, western Maine, New Hampshire,
central New Hampshire, northern New Hampshire and southern New
Hampshire.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
ANZ150>154-041445-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
1039 AM EDT Thu Jul 3 2025
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...Today and tonight.
Showers and thunderstorms potentially with gusty winds may move over
the waters late this afternoon and evening.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
In the hours before
Special weather statement, Jul 3, 10:39 AM EST, 41 minutes before
Special Weather Statement
National Weather Service Gray ME
1139 AM EDT Thu Jul 3 2025
NHZ006-008>010-012-013-015-031615-
Merrimack NH-Belknap NH-Strafford NH-
Western And Central Hillsborough NH-Southern Carroll NH-
Interior Rockingham NH-Eastern Hillsborough NH-
1139 AM EDT Thu Jul 3 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN ROCKINGHAM...
STRAFFORD...NORTH CENTRAL HILLSBOROUGH...BELKNAP...SOUTHEASTERN
MERRIMACK AND SOUTHERN CARROLL COUNTIES THROUGH 1215 PM EDT...
At 1138 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Tamworth to Weare. Movement was east at 20
mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Nottingham, Belmont, Tuftonboro, Freedom, Pembroke, Candia,
Deerfield, Moultonborough, Laconia, Strafford, Rochester,
Somersworth, Effingham, Bow, Tilton, Wolfeboro, New Durham,
Dunbarton, Ossipee, and Durham.
This includes the following highways...
Interstate 89 between mile markers 0 and 11.
Interstate 93 between mile markers 27 and 58.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near Lake Winnipesaukee, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
A Severe Thunderstorm Watch remains in effect until 600 PM EDT for
western and southwestern Maine...and central, northern and southern
New Hampshire.
&&
LAT...LON 4304 7182 4388 7136 4390 7099 4357 7097
4355 7095 4339 7099 4334 7096 4334 7093
4329 7091 4324 7081 4312 7082 4313 7086
4309 7086 4309 7090 4307 7091
TIME...MOT...LOC 1538Z 272DEG 19KT 4381 7131 4310 7170
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ARNOTTLocal storm report, Jul 3, 11:03 AM EST, 17 minutes before
Preliminary Local Storm Report
National Weather Service Gray ME
1203 PM EDT Thu Jul 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 AM Hail 4 E Lincoln 44.06N 71.60W
07/03/2025 M1.10 Inch Grafton NH Trained Spotter
Hail at Hancock Campground on the Kancamagus
Highway. Hail between 0.75 to 1.1 inches.
Hail fell for about 7 minutes. Winds
estimated over 50 mph as well.
1124 AM Tstm Wnd Dmg Lincoln 44.04N 71.67W
07/03/2025 Grafton NH Amateur Radio
Multiple reports of downed trees. Tree fell
on car in motel parking lot off Daniel
Webster Highway.
&&Local storm report, Jul 3, 11:10 AM EST, 10 minutes before
Preliminary Local Storm Report
National Weather Service Gray ME
1210 PM EDT Thu Jul 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM Tstm Wnd Dmg 4 NNE Meredith 43.71N 71.47W
07/03/2025 Carroll NH Public
A tree and wires down along Bean Road in
Moultonborough.
1147 AM Tstm Wnd Dmg 1 E Deering 43.07N 71.85W
07/03/2025 Hillsborough NH Public
Tree and Wires down on Zoski Road in
Deering.
&&Local storm report, Jul 3, 11:20 AM EST, 0 minutes before
Preliminary Local Storm Report
National Weather Service Gray ME
1220 PM EDT Thu Jul 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1211 PM Tstm Wnd Gst 4 N Denmark 44.04N 70.80W
07/03/2025 E55 MPH Oxford ME Trained Spotter
Wind gusts estimated between 50-55 mph along
Moose Pond in Denmark.
&&